"STATINS KALEIDOSCOPE". MYOPATHY FROM STATINS

Ervin Rapushi, Teuta Backa, Artur Zoto, Lediana Nuhaj, Indin Xhemali

Abstract


Statins are medications that inhibit the 3-hydroxy-3-methylglutaryl-CoA reductase enzyme, thus inhibiting cholesterol biosynthesis. Statins reduce cardiovascular risk and morbidity in patients with coronaropathia, however, without forgetting their side effect in muscle toxicity. Clinically, patients with myopathy caused by statins are divided into four main groups: those with rhabdomyolysis, myalgia / hyper CPK, toxic myopathy limited by statins and myositis (necrotizing myopathy mediated by immune complexes with anti-HMGCR antibodies, IMNM).


Full Text:

PDF

References


Gotto AM, Jr. Safety and statin therapy: Reconsidering the risks and benefits. Arch Intern Med 2003; 163: 657-659.

Omar MA, Wilson JP, Cox TS. Rhabdomyolysis and HMG-CoA reductase inhibitors. Ann Pharmacother 2001; 35 (9): 1096-1107.

Merck Sharp & Dohme (New Zealand) Limited. Lipex Data Sheet February 2003. www.medsafe.govt.nz/Profs/Datasheet/l/Lipextab.htm

Pfizer Laboratories Limited. Lipitor Data Sheet 30 September 2003.

www.medsafe.govt.nz/profs/Datasheet/l/Lipitortab.htm

Australian Adverse Drug Reaction Advisory Committee (ADRAC). Risk factors for myopathy and rhabdomyolysis with the statins. Aust Adverse Drug React Bull 2004; 23 (1): 2.


Refbacks

  • There are currently no refbacks.


International Journal of Medicine & Healthcare is licensed under a Creative Commons Attribution 4.0 International License Based on a work at http://www.ijmh.ielas.org

Copyright © 2016-2020 International Journal of Medicine & Healthcare (IJMH)

ISSN (online) 2545-4188

Disclaimer: Articles on International Journal of Medicine & Healthcare (IJMH) have been reviewed and authenticated by the Authors before sending for the publication. The Journal, Chief Editor and the editorial board are not entitled or liable to either justify or responsible for inaccurate and misleading data if any. It is the sole responsibility of the Author concerned.